Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Are immunosuppressants advisable only after a bone marrow test in treating Crohn's disease?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 1998
Answered : 381 Questions
Question
Hi

I have been diagnosed with Chrons and Fibromyalgia.
I recently returned elevated Serum Light Chains <20 mine was 35 . I went on prediszone for one month for Chrons and the Serum Light Chains elevation came down, now since I have been off predizone for a month the Serum Light Chains as well as the Kappa chains have elevated again past what they were before. I have this intermittent pain in my right top arm and now I am getting it on and off in my left top arm. I also can get it in my right top leg and my left top leg ( thigh area).
My Gastronologist informed me it would be because of the flare I am having with Chrones.
However I went and saw a Haematologist and he said one should not assume. He is undertaking Bone Marrow test this week as he said this is the only sure way to ensue I do not have any blood issues before my Gastro puts me on immunosuppressant's ( Humira). Do you think I am doing the right thing in waiting till I have these tests undertaken to eliminate blood or malignancy before I commence a immunosuppressant ( Humira). ?
Also my blood pressure tests was 120/98 is this considered normal ?
Mon, 7 May 2018 in Blood Disorders
 
 
Answered by Dr. Esmeralda Sera 1 hour later
Brief Answer:
Bone marrow

Detailed Answer:
Hello and thank you for asking

In my opinion you should start the immunosuppressant after the bone marrow exams.It will be better because the most significant side effect of immunosuppressant drugs is an increased risk of infection
To start the therapy after this procedure doesn’t affect your health issue

Your blood pressure it’s normal .You should not be conserd for this

Best regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor